Alert archive / Massachusetts / Winter Storm Watches in 2015
Winter Storm Watch 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this winter storm watch at Feb 7, 2015, 2:55 PM EST for Barnstable County, Bristol County, Plymouth County, Massachusetts; Newport County, Washington County, Rhode Island. It took effect at Feb 8, 2015, 7:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 7, 2015, 2:55 PM EST (19:55 UTC)
- In effect from
- Feb 8, 2015, 7:00 AM EST
- Expired
- Feb 8, 2015, 3:54 AM EST
- In force
- Issued by
- NWS Boston/Norton, MA
Counties Barnstable County, MA, Bristol County, MA, Plymouth County, MA, Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 34 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this winter storm watch went out at Feb 7, 12:50 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 7, 12:50 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1250 PM EST SAT FEB 7 2015
.SYNOPSIS...
STEADIER AND HEAVIER SNOW ARRIVES LATE TONIGHT AND CONTINUES AT
TIMES THROUGH MONDAY NIGHT WITH HEAVY ACCUMULATIONS EXPECTED FOR
MUCH OF THE REGION. DRY WEATHER LIKELY RETURNS THE MIDDLE OF NEXT
WEEK FOLLOWED BY POTENTIAL NEAR RECORD COLD LATE NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1250 PM UPDATE...
FIRST SHORTWAVE WAS RESULTING IN A BAND OF SNOW SHOWERS TRACKING
ACROSS SOUTHERN NEW ENGLAND. MAINLY JUST LOOKING AT A FRESH COATING
FOR MOST LOCATIONS...BUT A FEW AREAS COULD PICK UP A FRESH ONE HALF
TO 1 INCH OF SNOW.
THIS INITIAL SHORTWAVE WILL EXIT THE REGION IN THE NEXT FEW HOURS.
MOST OF THE SNOW SHOWERS WILL THEN TEMPORARILY COME TO AN
END OTHER THAN PERHAPS A FEW FLURRIES BY LATE AFTERNOON/EARLY
EVENING.
TEMPS WILL GENERALLY REMAIN IN THE UPPER 20S TO AROUND 30.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
NOTE...THE NAM MODEL HAS BEEN COMPLETELY DISCOUNTED IN THIS
FORECAST BECAUSE IT IS ANOMALOUSLY WARM AND CREATES A SPURIOUS
55 KNOT SOUTHEASTERLY JET.
ALL OTHER MODEL GUIDANCE IS RATHER CONSISTENT WITH LOW LEVELS
BECOMING INCREASINGLY MOIST AS WINDS TURN TO A NORTHEAST DIRECTION
OFF OF THE OCEAN. THE AIR IS QUITE COLD AND ALL PRECIPITATION
WILL BE IN THE FORM OF SNOW TONIGHT. THE FIRST IMPORTANT BUT WEAK
WAVE OF LOW PRESSURE PASSES SOUTH NANTUCKET...NEAR THE BENCHMARK
LOCATION OF 40N 70W...BY SUNDAY AFTERNOON. SNOWFALL RATES SHOULD
INCREASE LATE TONIGHT AND DURING SUNDAY MORNING. SNOWFALL
ACCUMULATIONS SHOULD REACH 2 TO 4 INCHES BY THE MIDDLE OF SUNDAY
AFTERNOON...HIGHEST NORTH OF THE MASS PIKE AND LOWEST ALONG THE
COAST. ENOUGH WARMING COULD BRIEFLY CAUSE SNOW TO MIX WITH OR
CHANGE TO RAIN ALONG THE SOUTH COAST SUNDAY AFTERNOON...ESPECIALLY
ON THE CAPE AND ISLANDS. SNOWFALL MAY LIGHTEN UP A LITTLE TOWARD
EVENING AS THE WAVE OF LOW PRESSURE DEPARTS AND COLDER AIR THEN
FEEDS INTO INTERIOR PORTIONS OF THE REGION BEHIND IT.
SINCE THIS IS A LONG DURATION EVENT...WE DID NOT WANT TO
COMPLICATE MATTERS BY PUTTING UP AN ADVISORY WHILE KEEPING THE
WINTER STORM WATCH...SINCE THE DAY SHIFT WILL LIKELY BE NEEDING TO
SUPERSEDE IT WITH WARNINGS IN PORTIONS OF THE AREA.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
HIGHLIGHTS...
* SIGNIFICANT SNOWFALL LIKELY SUNDAY NIGHT INTO MON NIGHT
* NEAR RECORD COLD POSSIBLE LATE NEXT WEEK
MODEL PREFERENCES...
THE 00Z NAM BECOMES DEEPER ALOFT THAN ALL OTHER GUIDANCE WHICH LEADS
TO A MORE NORTHERLY SURFACE LOW TRACK ACROSS THE NORTHEAST. PER WPC
THIS IS ONE OF ITS USUAL BIASES THAT HAS BEEN AROUND SINCE IT
STARTED USING A WRF PHYSICS PACKAGE MANY YEARS AGO. THUS ONCE AGAIN
THIS FORECAST WILL BE BASED ON A NON-NAM SOLUTION. IN ADDITION THE
GFS APPEARS TO BE TOO AMPLIFIED WITH THE FRONTAL WAVE TRACKING SOUTH
OF NEW ENGLAND MON INTO TUE AM....POSSIBLE CONVECTIVE FEEDBACK
ISSUES. ECMWF AND UKMET ARE WEAKER AND SEEMS MORE REASONABLE GIVEN
THE NORTHERN STREAM SHORTWAVE IS FAIRLY WEAK AND MUCH OF THE ENERGY
WITHIN THE TROUGH DIVES TOWARD THE SOUTHEAST COAST...YIELDING A
STRONGER LOW NEAR BERMUDA AND A WEAKER NORTHERN STREAM FRONTAL WAVE
TRACKING NEAR THE BENCHMARK. THIS RESULTS IN THE GFS BEING SLIGHTLY
WARMER AND HEAVIER QPF THAN THE ECMWF AND UKMET. IN FACT 00Z GFS HAS
STORM TOTAL QPF ENDING 18Z TUE IS 2.14 INCHES OVER BOSTON! THE MORE
CONSERVATIVE ECMWF WITH A SWATH OF 1" QPF ACROSS THE REGION SEEMS
REASONABLE GIVEN THE OPEN WAVE PATTERN. THEREFORE WILL WEIGHT THIS
PORTION OF THE FORECAST /SUN NGT INTO EARLY TUE/ MORE HEAVILY TOWARD
THE ECMWF/UKMET = WEAKER FRONTAL WAVE...SLIGHTLY COLDER SOLUTION AND
SOMEWHAT LESS QPF.
SYNOPTIC OVERVIEW...
CLASSIC SETUP FOR SIGNIFICANT SNOWFALL ACROSS SOUTHERN NEW ENGLAND
WITH ARCTIC HIGH PRES OVER SOUTHEAST QUEBEC AND A MODEST FRONTAL
WAVE TRACKING OVER OR NEAR THE 40N/70W BENCHMARK. THIS ALSO SUPPORTS
GOOD COLD AIR DAMMING /CAD/ SIGNATURE WHICH WILL LIKELY YIELD A
STRONG COASTAL FRONT. MODEL CONSENSUS HAS BEST QG FORCING OVER THE
AREA SUN NGT/MON AND MON NGT AS MID LEVEL TROUGH AMPLIFIES. THUS
STEADIEST AND HEAVIEST SNOW LIKELY DURING THIS TIME. ALSO AS LOW
LEVEL JET CRANKS UP TO ABOUT 40-45 KT AT 925 MB EXPECT GUSTY NE
WINDS TO YIELD CONSIDERABLY BLOWING AND DRIFTING SNOW. DON/T THINK
WE NEED TO MENTION THE "B" WORD /BLIZZARD/ AS EXPECTING MORE OF A
STEADY MODERATE SNOW. THUS NOT ANTICIPATING VSBYS TO LOWER AT OR
BELOW 1/4 MILE...AT LEAST FOR ANY DURATION. NEVERTHELESS A STEADY
MODERATE SNOW SUN NGT INTO AT LEAST MON EVENING WITH CONSIDERABLE
BLOWING AND DRIFTING ACROSS EASTERN MA /PROBABLY WESTWARD TO THE
WORCESTER HILLS/...RI AND POSSIBLY INTO NORTHEAST CT. EXPECT VERY
DIFFICULT TRAVEL CONDITIONS DURING THIS TIME. THUS ANOTHER HIGH
IMPACT EVENT /OVER AN EXTENDED PERIOD OF TIME/ FOR MUCH OF THE
REGION.
PTYPE...
ARCTIC HIGH PRES OVER SOUTHEAST QUEBEC AND A STORM TRACK NEAR THE
BENCHMARK SUPPORTS A MAINLY ALL SNOW EVENT FOR THE REGION. HOWEVER A
WARM NOSE IN THE MID LEVELS MAY ADVECT NORTHWARD INTO THE SOUTH
COAST MON AND POSSIBLY INTO INTERIOR RI AND SOUTHEAST MA MON NIGHT.
HOWEVER THE BULK OF THE PRECIP WILL HAVE FALLEN BY THEN. THUS GIVEN
THE COLDER/LESS AMPLIFIED SOLUTIONS FROM THE ECMWF AND UKMET SNOW
MAY MIX WITH SLEET AND FREEZING RAIN /POSSIBLY RAIN FOR NANTUCKET
AND OUTER CAPE/ ALONG THE SOUTH COAST OF MA AND RI...AND POSSIBLY
BRIEFLY MON EVENING/NIGHT INTERIOR RI AND SOUTHEAST MA. OTHERWISE
REMAINDER OF THE REGION WILL BE LOOKING AT AN ALL SNOW EVENT.
SNOWFALL...
SNOW TOTALS A TAD HIGHER THAN PREVIOUS FORECAST GIVEN WE EXPANDED
THE SNOW GRID INTO MON EVENING. MODEL BLEND OF ECMWF AND UKMET
SUPPORT 12"+ ACROSS MOST OF MA /EXCLUDING SOUTHEAST MA/. SLIGHTLY
LESS...ON THE ORDER OF 8-12" INTO NORTHERN CT AND RI GIVEN POTENTIAL
FOR A PERIOD OF MIXED SNOW/SLEET AND/OR FREEZING RAIN LATE MON/MON
EVENING. SNOW TOTALS THEN BECOME MOST UNCERTAIN NEAR THE SOUTH COAST
GIVEN POTENTIAL DURATION OF MIXED PRECIP. EARLY INDICATIONS SUGGEST
3-6" WITH 1-3" FOR THE ISLANDS. GREATEST FORECAST CONFIDENCE IS
ACROSS MA...FROM THE MA/CT/RI BORDER NORTHWARD TO MA/NH BORDER.
HEADLINES...
GIVEN THE COLDER/WEAKER TREND FROM THE 00Z ECMWF/UKMET THERE IS NOW
AN INCREASED RISK FOR 8"+ IN 24 HR FARTHER SOUTH INTO NORTHERN
PORTIONS OF CT/RI AND INTERIOR SOUTHEAST MA. THUS WE EXPANDED THE
WINTER STORM WATCH TO INCLUDE THOSE AREAS.
RECORD BREAKING COLD POSSIBLE LATE NEXT WEEK AS ANOTHER ARCTIC BLAST
TAKES AIM ON SOUTHERN NEW ENGLAND. FOR EXAMPLE THE 00Z GEFS HAS -32C
AT 925 MB OVER EASTERN NY AND WESTERN NEW ENGLAND FRI! THAT'S -3 STD
FROM CLIMO! NOW THAT SNOWCOVER IS QUITE EXTENSIVE ACROSS THE
NORTHEAST THESE ARCTIC AIRMASSES WILL MODIFY VERY LITTLE IF ANY
DURING THE DESCENT FROM THE ARCTIC INTO THE MID LATITUDES.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR-TERM /THROUGH SUNDAY/...
THIS AFTERNOON AND TONIGHT...MODERATE CONFIDENCE. BAND OF SNOW
SHOWERS TEMPORARILY ENDS FOR MOST AREA BY LATE AFTERNOON.
HOWEVER...STEADIER SNOW WILL OVERSPREAD THE REGION LATER TONIGHT
INTO SUNDAY. CONDITIONS LOWER TO MAINLY MVFR BY THIS EVENING AND
THEN EXPECT LOTS OF IFR CIGS/VSBYS THROUGH SUNDAY IN PERIODS OF
SNOW. IN FACT...PERIODS OF LIFR CONDITIONS EXPECTED IN BURSTS OF
HEAVIER SNOW.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAF. SNOW WILL START
TO ACCUMULATE ON RUNWAYS UNTIL LATE TONIGHT INTO SUNDAY.
KBDL TERMINAL...MODERATE CONFIDENCE IN TAF. SNOW WILL START TO
ACCUMULATE ACCUMULATE ON RUNWAYS UNTIL LATE TONIGHT INTO SUNDAY.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...
SUNDAY NIGHT...MODERATE CONFIDENCE IN TRENDS...LOW CONFIDENCE IN
TIMING. MVFR LOWERING TO IFR AS SNOW BECOMES STEADIER AND HEAVIER.
NORTHEAST WIND GUSTING 20-25 KNOTS ALONG THE COAST. ACCUMULATIONS OF
2-4" POSSIBLE.
MONDAY-TUESDAY...MODERATE CONFIDENCE. LOW PRESSURE TRACKS SOUTH OF
NEW ENGLAND. IFR CONDITIONS IN SNOW. MODERATE SNOW LIKELY WITH
PERIODS OF HEAVY SNOW POSSIBLE. NORTHEAST WINDS POSSIBLY GUSTING 25-
35 KT ALONG THE COAST. ACCUMULATIONS OF 6+ POSSIBLE. CONDITIONS LOOK
TO IMPROVE BY TUE AFTERNOON AS LOW DEPARTS THE AREA.
WEDNESDAY...HIGH CONFIDENCE. VFR EXPECTED AS HIGH PRESSURE SETTLES
IN FROM THE NW.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR-TERM /THROUGH SUNDAY/...HIGH CONFIDENCE.
SMALL CRAFT ADVISORIES REMAIN INTO EARLY THIS
AFTERNOON AS SEAS WERE STILL NEAR 5 OR 6 FEET EARLY THIS MORNING
OFF THE EASTERN MA COAST. WEST TO SOUTHWEST WINDS ALSO WERE
GUSTING TO NEAR 25 KT OFF THE NE MA COAST AS OF 3 AM. WIND GUSTS
WILL SLOWLY SUBSIDE TO BELOW SCA CRITERIA THIS MORNING. LIGHT
FREEZING SPRAY IS ALSO POSSIBLE THIS MORNING OVER THE EASTERN MA
WATERS. A FEW FLURRIES ARE POSSIBLE THIS AFTERNOON OR EVENING.
STEADY SNOW IS EXPECTED TO DEVELOP OVER THE WATERS TONIGHT...ESPECIALLY
AFTER MIDNIGHT. THIS WILL REDUCE VISIBILITIES TO AROUND 1 MILE.
THE SNOW WILL CONTINUE AT VARYING INTENSITIES ON SUNDAY AND MAY
MIX WITH OR CHANGE TO RAIN OVER THE SOUTHERN WATERS IN THE AFTERNOON.
WINDS WILL BECOME NORTHEASTERLY AND WILL GUST TO 20-25 KNOTS...
HIGHEST OFF OF CAPE ANN SUNDAY AFTERNOON.
OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...MODERATE CONFIDENCE.
SUNDAY NIGHT...NE WINDS INCREASE TO ABOUT 30 KT AS LOW PRES EXITS
THE MID ATLC COAST. ARCTIC HIGH OVER SOUTHEAST QUEBEC SQUEEZES
PGRAD. SNOW REDUCES VSBY TO LESS THAN A MILE.
MONDAY-TUESDAY...LOW PRES TRACKS ACROSS THE 40N/70W BENCHMARK MON
EVENING WITH NE WINDS GUSTING UP TO 40 KT POSSIBLE. THIS WILL RESULT
IN RAPIDLY BUILDING SEAS OF 15 TO 20 FT. VSBY LESS THAN A MILE IN
MODERATE TO HEAVY SNOW. IMPROVING CONDITIONS BY MIDDAY TUE.
WEDNESDAY...CONDITIONS CONTINUE TO GRADUALLY IMPROVE AS THE LOW
EXITS THE AREA.
&&
.TIDES/COASTAL FLOODING...
TIDES ARE ASTRONOMICALLY LOW WITH BOSTON AROUND 9.1 FT MON AFTERNOON
AND 9.3 FT MON NIGHT. THUS WOULD NEED ABOUT A 3 FT STORM SURGE TO
INDUCE COASTAL FLOODING. DESPITE PROLONG ONSHORE FLOW WIND SPEEDS
PEAK AROUND 40 KT MON/MON NIGHT. THIS COMBINED WITH ONLY MODEST
PRESSURE FALLS WILL LIKELY ONLY YIELD A STORM SURGE OF 1.5 TO 2.0
FT. IF SURGE VALUES CAN CLIMB TO ABOUT 2.5 FT AND SEAS OFFSHORE GROW
TO 20 FT THERE COULD BE AREAS OF MINOR COASTAL FLOODING ALONG THE
EASTERN MA SHORELINE. HOWEVER AT THIS TIME IT APPEAR UNLIKELY AND
ONLY A VERY LOW RISK. THUS NO COASTAL FLOOD HEADLINES ISSUED AT
THIS TIME. IF FLOODING WERE TO COMMENCE THE AREA OF GREATEST CONCERN
WOULD BE FROM HULL/SCITUATE/MARSHFIELD/ DUXBURY/PLYMOUTH TO SANDWICH
HARBOR.
&&
.CLIMATE...
INTO MID-FEBRUARY...A CONSENSUS OF FORECAST GUIDANCE HAS SOME OF
THE COLDEST AIR OF THE SEASON ACROSS OUR REGION...PERHAPS EVEN
COLDER THAN THE ARCTIC AIR OUTBREAK OF 2004. FOR INFORMATIONAL
PURPOSES...BELOW IS A CLIMATE SUMMARY OF COLDEST TEMPERATURES
OBSERVED AND THE LAST TIME HIGH TEMPERATURES WERE BELOW 10
DEGREES.
ALL-TIME COLDEST TEMP ALL-TIME COLDEST HIGH
BOSTON -18 02/09/1934 2 12/30/1917
HARTFORD -26 01/22/1961 -1 12/30/1917
PROVIDENCE -17 02/09/1934 1 02/05/1918
WORCESTER -24 02/16/1943 -2 01/08/1968
FEBRUARY COLDEST TEMP FEBRUARY COLDEST HIGH
BOSTON -18 02/09/1934 3 02/09/1934
HARTFORD -24 02/16/1943 0 02/15/1943
PROVIDENCE -17 02/09/1934 1 02/05/1918
WORCESTER -24 02/16/1943 0 02/05/1918
LAST TIME HIGH <= 10 ...IN FEBRUARY
BOSTON 01/09/2004 02/15/1943
HARTFORD 01/14/2004 02/17/1979
PROVIDENCE 01/19/1994 02/14/1979
WORCESTER 01/03/2014 02/04/1996
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
FOR CTZ002>004.
MA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
FOR MAZ002>019-026.
RI...WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT
FOR RIZ001>005.
MARINE...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR ANZ250-
254>256.
&&
SYNOPSIS...NOCERA/GAF
NEAR TERM...FRANK
SHORT TERM...GAF
LONG TERM...NOCERA
AVIATION...FRANK/NOCERA
MARINE...NOCERA/GAF
TIDES/COASTAL FLOODING...STAFF
CLIMATE...STAFFHazardous weather outlook, Feb 7, 4:33 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 433 AM EST SAT FEB 7 2015 CTZ002>004-MAZ002>019-026-RIZ001>005-080945- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI- 433 AM EST SAT FEB 7 2015 ...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE MONDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS ...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS AND NORTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. POTENTIALLY LIFE THREATENING RECORD COLD TEMPERATURES AND WIND CHILLS ARE FORECAST FROM THURSDAY NIGHT INTO EARLY SATURDAY MORNING. WIND CHILL WARNINGS AND ADVISORIES WILL LIKELY BE NEEDED IN THIS TIME FRAME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ020>024-RIZ006>008-080945- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 433 AM EST SAT FEB 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE PROBABILITY OF NORTHEAST TO NORTH GALES MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-080945- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 433 AM EST SAT FEB 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A MODERATE PROBABILITY OF NORTHEAST GALES MONDAY INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:55 PM EST | Winter Storm Warning | BOX | Bristol, Essex, Franklin, Hampden, Hampshire, Middlesex and 4 more | 61 hr |
| Feb 7, 3:51 PM EST | Gale Warning | BOX | 4 days |
Nearby
Winter Storm Watches in Massachusetts, 2015Winter Storm Watches in Rhode Island, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.